Losing Hair, Taking A Lot Of Tablets? Am I In Trouble?
Que: I have been using Propecia for the past two years, and although my hair loss is now stable, the crown is almost bald and the hair in the front of my head is almost all gone. Recently, I have started using other medications such as MSM, Biotin, Hair vitalics, Kelp, Prebiotics and Iron natural liquid. Although my hair has started gaining volume, I am a little worried about what it will do to my health, in the long run. What would you suggest?
Ans: One of the most common causes for hair loss happens to be a condition known as androgenetic alopecia or genetic pattern hair loss. In most cases of androgenetic alopecia, the plan of action is very simple – the treating doctor will prescribe Minoxidil and or Finasteride. However, it is important to understand that there are several other causes for hair loss and these could vary from low levels of iron in the blood to thyroid or even stress, which is why it is imperative that the precise cause be determined first, before starting on any course of medication. We would suggest that you meet with a specialist first and continue all your medications, only on their advice.